A trip to casualty

Epipen

I had a bit of an unpleasant experience a couple of weeks ago that saw me end up in casualty (that’s ER if you’re in America!)

I’d been out for lunch with a colleague, and had a nice tuna steak sandwich. Ten minutes later, and back at the office, I was absolutely roasting hot. I mentioned this to everyone, and they said I had turned a very funny colour. I was basically bright, bright red – all down my arms and my face as well. Then I got a banging headache (like I’ve never had before) and my lips went numb. I began to feel really, really unwell, and my breathing was tight.

To cut a long story short, I ended up at my doctors who sent me straight to casualty. They saw me right away there and gave me nine tablets – nine! I asked what they were and was told “Steroids and anti-histamines” – not what was actually happening or anything. Two and a half hours later (after sitting there with my head in my hands) I felt right as rain.

Apparently I’d had an anaphylactic shock. That’s like a severe allergic reaction. I had to make another appointment at my doctors, who told me that allergic reactions can just start suddenly, and then be with you forever, and that the next time it happens, it could be worse. I now have to carry the pen above around with me all the time in case it happens again – and if it does I have to JAB it in my thigh. Nice.

I’ve had an appointment made to see a specialist at hospital so they can carry out tests to see what I’m allergic to. In the meantime I’m off fish. Which I am missing severely. I got a letter from the hospital soon which said they will aim to see me in the next… wait for it…. 26 weeks. Now that’s service (and that’s sarcasm!)